# SDR CA060615004

- Difficulty date: June 9, 2006
- Submitted: December 4, 2006
- Operation: General aviation
- Make and model: Piper PA-31-350
- Aircraft time: 12,938 hours
- Engine: Lyc TIO540J2BD
- Propeller: Hartzl HCE3YR2A
- System (JASC): 7603 · Power Lever
- Part: Throttle Cable
- Part number: 2489418
- Condition: Failed
- Location: Lt Engine
- Stage of operation: CL
- How discovered: O
- Nature of condition: F
- Precautionary procedure: A

## Discrepancy

(CAN) AC DEPARTED  AND A SHORT TIME LATER THE PILOT REPORTED THE LT ENGINE THROTTLE / MANIFOLD WAS SET AT 38 AND WAS NOT RESPONDING. THE PILOT DIVERTED BACK. ON DECENT THE LT ENGINE MANIFOLD STAYED CONSTANT AT 38, THE EGT BEGAN TO RISE, ALONG WITH THE CYLINDER HEAD, AND OIL TEMPERATURE. THE AIRCRAFT LANDED SAFELY WITH BOTH ENGINES RUNNING. ONCE ON THE GROUND THE LT ENGINE WAS SHUTDOWN, TAXIED TO RAMP ON RT ENGINE.   THE LT ENGINE WAS INSPECTED, FOUND TO HAVE LOST ALL ENGINE OIL. THE ENGINE SUSTAINED EXTENSIVE DAMAGE. MAINTENANCE DETERMINED THE LT THROTTLE CABLE IN THE CABIN PEDESTAL HAD FAILED. THE THROTTLE CABLE WIRES HAD SEVERED APPROXIMATELY .3125 FROM THE SWAGED PORTION OF THE ROD END. UNFORTUNATELY ON A RO
